MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BIOMET HIP SYSTEM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. BIOMET HIP SYSTEM; PROSTHESIS, HIP
Catalog Number 163662
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 01/12/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).D10: cat# 650-0327 lot# unk tprloc cocr cmtd stm t1 12.5mm.G2: foreign ¿ event occurred in the netherlands.H6: proposed component code: mechanical (g04) - head.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that approximately one day post hip implantation, the patient suffered a cerebrovascular accident and passed away.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b7; d4; g2; g3; h2; h4; h6; h10.The following sections were corrected: e1 contact; e2; e3.Perioperative stroke is defined as a brain infarction of ischemic or hemorrhagic etiology that occurs during surgery or within 30 days after surgery.The greatest risk factors for postoperative stroke include a history of stroke, including transient ischemic attack, advanced age, anemia (hematocrit <27%), and renal dysfunction.Most perioperative strokes occur on postoperative days 2¿9.Surgeries that are at particularly high risk include emergency surgery, vascular surgery (such as carotid endarterectomy and thoracic endovascular aortic repair), and brain surgery.Since most perioperative strokes in noncardiac, non-neurological surgery are ischemic in nature, they are typically attributed to hypotension and/or low-flow states, previously undisclosed large-artery stenosis, anemia-associated tissue hypoxia, embolism (thrombus, fat, or foreign material), enhanced coagulability or thrombosis in the setting of systemic inflammation, and/or recent discontinuation of antithrombotic medications.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device history record and complaint history review will not be completed.The root cause of the reported event was determined to be unrelated to the device.Complaint is not confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.

Brand Name
BIOMET HIP SYSTEM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key24664455
Report Number0001825034-2026-00677
Device Sequence Number9289585
Product Code LPH
UDI-Device Identifier00887868308277
UDI-Public(01)00887868308277(17)310803(10)246360
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K990830
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number163662
Device Lot Number246360
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer04/17/2026
Initial Report FDA Received Date03/23/2026
Supplement Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age86 YR
Patient SexFemale
Patient Weight80 KG